Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

rheumatologist finally got it!!

Posted by KarenK on 10/13/99 at 00:00 (011691)

I have had pf for years now, I have had carpal tunnel&rotator cuff surgery and other joint and tendon problems. I have been down all the roads advised on this board and got to a point that I could walk for short distances wearing my New Balance or Birks. I thought this was as good as it was going to get. The orthopaedist and the podiatrist and the G.P. couldn't seem to put it all together that maybe something was causing all of this. Finally I changed G.P. and the new Dr. said she wanted me to go to a rheumatologist. I reluctantly did. The rheumatologist explained about a rare kind of arthritis that could cause all my symptoms, unrelated to my feet, or so I thought. She put me on indomethacin and said there would be no question if this worked. After 4 days all swelling in my feet disappeared, my knees don't hurt, my elbows don't hurt, I can walk barefoot even the first steps out of bed in the a.m. there are some nasty side affects associated with indomethacin but I am taking other medication to counteract them and am being watched closely by the Dr. I feel like this is a miracle and can only pray it lasts.
Karen

Re: rheumatologist finally got it!!

CPB on 10/14/99 at 00:00 (011723)

IAM ALL SO ON THE SAME DRUG WHAT ARE THE SIDE EFFECTS IVE BEEN FEELING A BIT ROUGH

Re: rheumatologist finally got it!!

Hanne J on 10/14/99 at 00:00 (011726)

I think I have to see a rheumatologist too. I've had Pf for 3,5 years now, and I also have problems with my wrists and knees.
It's great to hear that you finally got help!

Re: rheumatologist finally got it!!

Andreab on 10/14/99 at 00:00 (011733)

I had never had migraines until I tried indomethcin (sp?) I was on it for 2 days and the third, fourth and fifth day I literally could not lift my head off of the pillow. Boy and I thought my feet hurt! I had no relief in the feet at all from it.

Re: rheumatologist finally got it!!

KAREN K on 10/14/99 at 00:00 (011735)

I'M ON 50MG 3 TIMES A DAY. I CUT MYSELF DOWN TO TWICE A DAY BECAUSE I WAS LIGHT HEADED AND SPACEY. I SEE THE DR. AGAIN IN 2 MONTHS SO I'M WAITING TIL THEN FOR HER TO TRY TO ADJUST THE DOSAGE, MAYBE 25MG 4TIMES OR WHATEVER BUT RIGHT NOW I'M DOING WHAT WORKS FOR ME. I CAN'T BREAK A CAPSULE IN HALF SO I JUST STRETCH IT OUT LONGER DELETING THE ONE I WOULD TAKE WITH MY LUNCH. BESIDES THE LIGHT HEADEDNESS AND SPACEY FEELING I SOMETIMES EXPERIENCE NAUSEA AND HEADACHES. NONE OF THESE SIDE AFFECTS THOUGH ARE BAD ENOUGH FOR ME TO TAKE THE PAIN BACK. I'M CONFIDENT THAT WITH THE DR.'S HELP THE DOSAGE CAN BE ADJUSTED AND I CAN REMAIN PAIN-FREE.
KAREN K

Re: rheumatologist finally got it!!

Stan B on 10/15/99 at 00:00 (011747)

Another side effect is that is causes you to type in all Caps. Hehehe!

Re: rheumatologist finally got it!!

CPB on 10/14/99 at 00:00 (011723)

IAM ALL SO ON THE SAME DRUG WHAT ARE THE SIDE EFFECTS IVE BEEN FEELING A BIT ROUGH

Re: rheumatologist finally got it!!

Hanne J on 10/14/99 at 00:00 (011726)

I think I have to see a rheumatologist too. I've had Pf for 3,5 years now, and I also have problems with my wrists and knees.
It's great to hear that you finally got help!

Re: rheumatologist finally got it!!

Andreab on 10/14/99 at 00:00 (011733)

I had never had migraines until I tried indomethcin (sp?) I was on it for 2 days and the third, fourth and fifth day I literally could not lift my head off of the pillow. Boy and I thought my feet hurt! I had no relief in the feet at all from it.

Re: rheumatologist finally got it!!

KAREN K on 10/14/99 at 00:00 (011735)

I'M ON 50MG 3 TIMES A DAY. I CUT MYSELF DOWN TO TWICE A DAY BECAUSE I WAS LIGHT HEADED AND SPACEY. I SEE THE DR. AGAIN IN 2 MONTHS SO I'M WAITING TIL THEN FOR HER TO TRY TO ADJUST THE DOSAGE, MAYBE 25MG 4TIMES OR WHATEVER BUT RIGHT NOW I'M DOING WHAT WORKS FOR ME. I CAN'T BREAK A CAPSULE IN HALF SO I JUST STRETCH IT OUT LONGER DELETING THE ONE I WOULD TAKE WITH MY LUNCH. BESIDES THE LIGHT HEADEDNESS AND SPACEY FEELING I SOMETIMES EXPERIENCE NAUSEA AND HEADACHES. NONE OF THESE SIDE AFFECTS THOUGH ARE BAD ENOUGH FOR ME TO TAKE THE PAIN BACK. I'M CONFIDENT THAT WITH THE DR.'S HELP THE DOSAGE CAN BE ADJUSTED AND I CAN REMAIN PAIN-FREE.
KAREN K

Re: rheumatologist finally got it!!

Stan B on 10/15/99 at 00:00 (011747)

Another side effect is that is causes you to type in all Caps. Hehehe!